• IMA sites
  • IMAJ services
  • IMA journals
  • Follow us
  • Alternate Text Alternate Text
עמוד בית
Wed, 22.05.24

CASE COMMUNICATION

IMAJ | volume 25

Journal 10, October 2023
pages: 704-705

Nocardial Infection after Treatment with Anti-TNF Alpha in a Patient with Psoriatic Arthropathy

1 Department of Internal Medicine E, Meir Medical Center, Kfar Saba, Israel 2 Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel

Summary

Nocardia species are gram-positive aerobic bacteria, usually acquired by inhalation or traumatic percutaneous inoculation [1,2]. It is a rare opportunistic infection that mainly occurs in immunocompromised hosts, patients with human immunodeficiency virus (HIV), organ transplant recipients, and long-term corticosteroid treated patients [1,2]. It is associated with high morbidity and mortality rates. The increased use of tumor necrosis factor (TNF) inhibitors has been accompanied by increased risk of different opportunistic infections including reactivation of tuberculosis, viral hepatitis B and C, listeria, fungal and bacterial infections [3,4]. To date, there are scarce case reports regarding nocardial infection with anti-TNF, particularly during the first 6 months of treatment.

We present a case of nocardial tenosynovitis of the hand in a patient with psoriatic arthropathy who was followed in our rheumatology clinic in Meir medical center in Israel after treatment with an anti TNF therapy.

Legal Disclaimer: The information contained in this website is provided for informational purposes only, and should not be construed as legal or medical advice on any matter.
The IMA is not responsible for and expressly disclaims liability for damages of any kind arising from the use of or reliance on information contained within the site.
© All rights to information on this site are reserved and are the property of the Israeli Medical Association. Privacy policy

2 Twin Towers, 35 Jabotinsky, POB 4292, Ramat Gan 5251108 Israel